Download this article
 Download this article For screen
For printing
Recent Issues

Volume 28
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
On the top-weight rational cohomology of $\mathcal{A}_g$

Madeline Brandt, Juliette Bruce, Melody Chan, Margarida Melo, Gwyneth Moreland and Corey Wolfe

Geometry & Topology 28 (2024) 497–538
Abstract

We compute the top-weight rational cohomology of 𝒜g for g = 5, 6 and 7, and we give some vanishing results for the top-weight rational cohomology of 𝒜8,𝒜9 and 𝒜10. When g = 5 and g = 7, we exhibit nonzero cohomology groups of 𝒜g in odd degree, thus answering a question highlighted by Grushevsky. Our methods develop the relationship between the top-weight cohomology of 𝒜g and the homology of the link of the moduli space of principally polarized tropical abelian varieties of rank g. To compute the latter we use the Voronoi complexes used by Elbaz-Vincent, Gangl and Soulé. In this way, our results make a precise connection between the rational cohomology of Sp 2g() and GL g(). Our computations also give natural candidates for compactly supported cohomology classes of 𝒜g in weight 0 that produce the stable cohomology classes of the Satake compactification of 𝒜g in weight 0, under the Gysin spectral sequence for the latter space.

Keywords
top-weight cohomology, moduli space of abelian varieties, toroidal compactifications
Mathematical Subject Classification
Primary: 14K10, 14T90
Secondary: 14F25
References
Publication
Received: 12 February 2021
Revised: 7 June 2022
Accepted: 8 July 2022
Published: 13 March 2024
Proposed: Mladen Bestvina
Seconded: Mark Gross, Dan Abramovich
Authors
Madeline Brandt
Department of Mathematics
Brown University
Providence, RI
United States
Juliette Bruce
Department of Mathematics
University of California, Berkeley
Berkeley, CA
United States
Department of Mathematics
Brown University
Providence, RI
United States
Melody Chan
Department of Mathematics
Brown University
Providence, RI
United States
Margarida Melo
Department of Mathematics and Physics
UniversitĂ  Roma Tre
Rome
Italy
Gwyneth Moreland
Department of Mathematics
Harvard University
Cambridge, MA
United States
Department of Mathematics, Statistics and Computer Science
University of Illinois Chicago
Chicago, IL
United States
Corey Wolfe
Department of Mathematics
Tulane University
New Orleans, LA
United States

Open Access made possible by participating institutions via Subscribe to Open.